MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00534350
Medical Device Problem Codes Break (1069); Positioning Failure (1158); Use of Device Problem (1670); Material Deformation (2976); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of catheter-guide break.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix rx biliary preload duodenal bend stent was used in the biliary tree to treat a biliary obstruction during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2024.During the procedure, when the stent was deployed, it was unable to be released from the catheter, but it was entirely deployed on the handle.Upon checking the endoscopic image, it was noted that the suture was wrapped around the flange of the stent.The physician tried to maneuver it away while the nurse pulled hard to deploy but the stent was still unable to be deployed.Subsequently, the physician pulled out the scope and the stent; however, it was noted that the guide catheter was broken into two pieces and was stuck in the scope.It was pulled out and the procedure was completed with another advanix biliary stent.There were no patient complications reported as a result of this event.Note: it was reported that the guidewire was in the delivery system during the attempted deployment.However, the advanix biliary stent with naviflex rx delivery system instructions for use (ifu) states, "for preloaded system only: if the guidewire is not completely retracted into the endoscope, the stent can not be fully deployed." the physician did not follow the steps cited in the ifu.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of catheter-guide break.Block h11: an advanix rx biliary preloaded delivery system was received for analysis; the stent and the suture were not returned.Visual inspection found the guide catheter kinked and detached.Additionally, there was evidence that the pull wire was pulled.No other problems were noted with the delivery system.Product analysis confirmed the reported event of catheter-guide break; however, the reported events of stent failure to deploy and suture material twisted were not confirmed.A product labeling review identified that the device was not used in accordance with the instructions for use (ifu) / product label.The complainant reported that the guidewire was in the delivery system during the attempted deployment.However, the ifu states, "for preloaded system only: if the guidewire is not completely retracted into the endoscope, the stent can not be fully deployed." it is most likely that operational factors such as deployment technique of the stent and possible excess of force applied during pull wire retraction caused friction between the push catheter and the guide catheter which resulted in the reported event of catheter-guide break and the observed event of catheter-guide kinked.Also, the patient's tortuous anatomy was a possible contributing factor.Therefore, a review and analysis of all available information indicated the most probable cause is adverse event related to procedure.
 
Event or Problem Description

Brand Name
ADVANIX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key19217940
Report Number3005099803-2024-02006
Device Sequence Number20568311
Product Code FGE
UDI-Device Identifier08714729787440
UDI-Public08714729787440
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K101314
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/30/2025
Device Model NumberM00534350
Device Catalogue Number3435
Device Lot Number0032334625
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/12/2024
Supplement Date Received by Manufacturer06/05/2024
Initial Report FDA Received Date04/30/2024
Supplement Report FDA Received Date07/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown